SIGN UP

experience of statins?

Avatar Image
moiflan | 19:00 Thu 15th Dec 2011 | Health & Fitness
14 Answers
I have been prescribed statins for high cholesterol .Although my regular doctor has been keeping an eye on my cholesterol levels(from 7.9 last yr to 6.9 now)she didn't suggest I take them.I saw another (younger )doctor and he prescribed them.I said I would prefer a low dose to begin with ,when I read the leaflet it said they come in 10,20 and 40mg doses.he had given me the 40mg.I felt funny after reading the pamphlet(physcological maybe?):breathless and tingly.Have you any experience of statins and side effects or good feelings accompanied with them?I get pain on walking so wondered if they would help blood flow and thus alleviate the pain?I smoke and know I should stop to lower ch levels.Thanks a lot if you can help.

Answers

1 to 14 of 14rss feed

Best Answer

No best answer has yet been selected by moiflan. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
I had similar symptoms to yours on 40mg moiflan. After the dosage was cut to 20mg no more problems and cholesterol readings came down.
Smoking! I've been off them for a few years now and feel the better for it. Think of your pocket if not your health as an incentive. :)
For a while after I started taking statins and other medications for high BP I had really painful cramps in my legs.
I'd never had them before so it seems one of the medicines caused them.
My husband had bad muscle pain when on a certain statin. I had been reading about cholesterol so told him that the statin could be causing it. It was also giving him muscle weakness. It seems to be that not all cholesterol is bad, and some is needed in muscle use. The statins are effective and can also inhibit what the muscle is needing. There are a lot of websites, and books dedicated to exposing the myths about cholesterol. There is no doubt that it big business for the pharmaceutical companies. My levels are high, but I am not convinced about the hype. Just had a routine blood test today, so will soon probably be told again soon about my cholesterol reading.
And my husband got his statin changed and seems to be doing better now.

http://www.thecholest...PPjhK0CFZQhtAodhgvjSQ
My MOL was put on statins and suffered sweats, cramps, nightmares - you name it, she suffered it. She decided to follow her own low cholesterol diet, but could not persuade her doctor to stop prescribing statins. She has not taken them for a couple of years. When she goes for her tests, she is always told her cholesterol levels are good, and the doc congratulates himself on having insisted that she should take them.

For some doctors, statins are a new religion.
One of my doctors prescribed them and after a few months I started getting aches in my arms. Another doctor took me off them and I got better. A third doctor thought I should go back on them but was reassured when my cholesterol count seemed fine, so I didn't.

So I don't really know what to say except one doctor in three thinks they cause muscle pains...
Question Author
Thanks for your input..very helpful
I have been on statins for years,( rosuvastain) and I suffer with knee weakness, short of breath, aching musles. told the doctor, He said " well, stop them, if you want, and see if the pains go" so, I am still taking them, as i had a mini stroke three years ago and statins were one of the tablets prescribed to stop it from happening again.
So, a big decision, stop taking them and maybe feel good, or take your chances of stroke ( you really don't want one of them, really frightening) a heart attack or other heart related problems. there is, apparrantly, an easier way, just don't eat processed food and eat plenty of raw green vegetables. this is supposed to have the same effect as statins. your readings appear to be high, I thought about 5 was normal, but I could be wrong. sqad would tell you, but He's in hospital at the moment, so perhaps you should check it on google.
I read an article in The Daily Mail suggesting Co-enzyme Q10 to counteract the leg pains caused by statins. I have recommended this to people who swear it works,and have told their friends about it.Its a natural substance which is depleted by statins. Worth a try.
I take CQ10 - but I had terrible muscle pains when I was on statins, so much so that I have been off them for nearly a year, and although the pain has gone, I am only now just getting back movement in my upper arms - I still can't move my arms back enough to do up my bra behind my back. They DO bring down cholesterol levels, but you need to be alert for side-effects. I'm having my bloods checked again in the morning (fasting after 930 tonight :-( - but last time I went back, the GP used the new CVD risk assessment tool and decided that all in, my risk of cardiac illness was sufficiently borderline for me NOT to go back on statins. From choice, I won't go back on them unless there is absolutely no alternative.
Question Author
Hi Headbanger,have tried Q10 before and I found it helped intellectual alertness(Due to helping blood flow to extremeties inc brain)but you say it is depleted by statins,doesn't that mean it is made redundant by them,so how would taking both help?
Boxtops.. yeah I had that CVD risk assessment,it was 18%,but this doc inc the fact my father died of a heart attack,but as he was over 55 that info should not have been included I think.If I stop smoking it goes down to 8%.Time for me to get real I guess.What was your risk assessment?

Thank you both.
Question Author
Old wos is name ,,,sorry to hear you had a stroke,and that you suffer from all those probs...do you get out and about for a bit of exercise?Iwas on a walk yesterday and the leg pain walking uphill was really bad,felt embarrassed as the other walkers are quite older than me(I'm 60)and were gamboling along!
I was put on statins for high cholesterol. Started on Simvastin, which after a short while caused severe pain in my back; then put on Pravastatin which again caused severe muscle pain in my back. I then tried Ezertimibe, which seemed to be ok for several months, then back came the severe muscle pain in my lower back. Since then I have not taken them, on doctor's orders.
have been on statins for a few years, no side effects.
Hi Moiflan,
Sorry for the delay in answering, been away for a couple of days. I was 63 when I had the " mini stroke" as it is called. it is a stroke, but the brain finds another route for the flow and restores feeling. There was no warning, it just happened, but my blood pressure was extremely high. after the incident,I was most unwell for several days,sleep all the time. then went on a health kick. had no appetite, so losing a bit of weight was easy. I also started walking for 2 hours a day ( thats how much it scared me) and lost 3 stone in 2 months. felt well, but doctor put a downer on that, because I had some tests and they didn't know why i had the stroke, and said that possibly something was lurking inside that had not seen. I have given a lot of thought to this, and I seem to think I had a strange need for salt before the stroke, on chips, in cooking, just couldn.t get enough salt. Salt does contract the arteries, so that may have been a contributing factor. I am fine now, just the statin pains ( possibly) but feel that it is worth the pain ( if it is them) rather than have a full blow stroke. The thoughts that can go through your mind in 20 minutes of paralysation down one side is unimaginable.you will need a carer for the rest of your life, never walk again etc. i feel so sorry for anyone in that position, I told my wife if I have another episode and was completely paralysed, She must poison me, because that would be no life stuck in a chair.unable to move. I am very careful not to eat any salty food, always check the fat content of anything, and try to get some exercise every day. my weight has gone back up a bit, but blood pressure and cholesterol is below normal. Better to be safe than sorry.

1 to 14 of 14rss feed

Do you know the answer?

experience of statins?

Answer Question >>

Related Questions